Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Severe bleeding after taking ipill. Should I be concerned?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5625 Questions
Hai i had regular periods until april 14th 2013. After one week i had sex With my boyfriend later i took ipill.this month on may i got periods on may 4th.that is one week before.i am suffering with severe bleeding fir two it safe? or else any problem.kindly please give me a solution
Posted Sat, 25 May 2013 in Pregnancy
Answered by Dr. Aarti Abraham 11 minutes later
hello XXXXXX
Thanks for your query.
The I pill is an emergency contraceptive pill.
It is known to alter your normal menstrual period.
It can delay your periods by a week or ten days, or prepone them by the same .
Hence, after I pill it is normal to have an early period.
however a heavy bleeding is not normal.
You might have a slight chance of being pregnant and having an abortion.
Please consult a gynecologist to confirm the diagnosis.
Take care, and feel free to discuss further.
Be well.
Above answer was peer-reviewed by
Follow-up: Severe bleeding after taking ipill. Should I be concerned? 11 minutes later
sir on may 4th got periods and today is may 5th.its bleeding more than before.and the periods have come ten days before.kindly please tell me the solution
Answered by Dr. Aarti Abraham 3 minutes later
The solution is to consult a Gynecologist at the earliest to confirm that this is not a pregnancy related complication.
Above answer was peer-reviewed by
Follow-up: Severe bleeding after taking ipill. Should I be concerned? 10 minutes later
sir you mean will i become pregnant now?.why iam asking means till now i never altererd my periods this is first time.last time i didnt bleeded normally.first time it altered.will i become pregnant now?.please answer this is my last question.thank u
Answered by Dr. Aarti Abraham 24 minutes later
I already told you that the problem you are experiencing is most probably a side effect of the I pill.
However, there is a very remote chance that you might be pregnant, and experiencing heavy bleeding due to an abortion.
A gynecologist would rule out that possibility.
Thats all.
I cannot tell you here online if you are or will become pregnant.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor